Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Is tiotropium bromide related to the corticosteroid group of medications?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2746 Questions
I fear that I may be allergic to corticosteroids? Is tiotropium bromide related to the corticosteroid group of medications?
Posted Mon, 23 Dec 2013 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer: Xray Chest , Spirometry. Tiotropium not steroid Detailed Answer: Dear Sir, Thanks for writing to us. See bronchial asthma , COPD , are different diseases. If onset is late , there can be a confusion between the two. If your symptoms started after you moved from one place to another , changes of allergic bronchitis/rhinitis is more. Also since you are wheezing , it again goes in favor of allergic bronchitis or bronchial asthma. If you have been smoking for long and you have cough with expectoration for at least 3 months in a year for at least 2 consecutive years , it's defined as Chronic Bronchitis (COPD). It's not difficult to make diagnosis. Get your Chest X-Ray , Spirometry with reversibility , Absolute Eosinophil count , ESR. This would clear most of the picture. Now coming to your question , however , corticosteroids are used for allergic reaction , but rarely a patient can be sensitive to corticosteroids. Tiotropium bromide is an anti cholinergic drug , it has no relation with steroids but used for treatment of COPD , Asthma. I want to bring it to your notice because you have essential tremors , that drugs like beta agonist (salbutamol) also causes tremors , so always mention this to your doctor. I hope i am able to solve your query , if you have any further query , you may ask me.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor